MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RELIANCE 4-FRONT?; Permanent Defibrillator Electrodes

BOSTON SCIENTIFIC CORPORATION RELIANCE 4-FRONT?; Permanent Defibrillator Electrodes
Model Number 0673
Medical Device Problem Codes Failure to Convert Rhythm (1540); Failure to Read Input Signal (1581); Under-Sensing (1661)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during a device upgrade procedure, defibrillation threshold (dft) testing was performed but was unsuccessful as the right ventricular (rv) defibrillation lead could not detect and convert.The paced qrs was 2.5mv, the induced vf was not detected and an external shock was delivered to convert the arrhythmia.The rv lead was repositioned, sensitivity was adjusted and the paced qrs was now 4.2mv.Dfts failed at 21 joules and 31 joules in the initial polarity, then was successful at 31 joules in reversed polarity.In total, 11 dfts were performed.The patient passed away over the weekend; there were no allegations against the implanted device but the physician was looking to see if any episode egms were available.Technical services discussed there was no latitude data and recommended interrogating the device post-mortem.It was noted that the patient had undergone a coronary artery bypass graft (cabg) one week before.Additional information was received confirming the device was not interrogated post-mortem and the device and lead were not explanted for return.The official cause of death was not provided to the local sales representative and the physician did not consider the device to be a contributory cause in the death.However, boston scientific is not able to rule out the prolonged procedure with multiple dfts as a contributing cause.
 
Additional Manufacturer Narrative
This report will be updated when our investigation is complete.

Brand Name
RELIANCE 4-FRONT?
Common Device Name
Permanent Defibrillator Electrodes
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
mark mischke
4100 hamline avenue north
saint paul, MN 55112
+1(612)875-7234
MDR Report Key50809993
Report Number2124215-2026-49801
Device Sequence Number8900200
Product Code NVY
UDI-Device Identifier00802526592867
UDI-Public(01)00802526592867(17)280716
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0673
Device Catalogue Number0673
Device Lot Number315593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Date Device Manufactured07/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale